Alert archive / Indiana / Flash Flood Warnings in 2025

Flash Flood Warning 19, NWS Louisville, KY

March 30, 20257 counties in Indiana

NWS Louisville, KY issued this flash flood warning at Mar 30, 2025, 10:10 PM EDT for 7 counties in Indiana. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 30, 2025, 10:10 PM EDT (02:10 UTC)
Expired
Mar 31, 2025, 12:30 AM EDT
In force
2 hr
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Flood severity
None

Counties Clark County, IN, Crawford County, IN, Floyd County, IN, Harrison County, IN, Orange County, IN, Perry County, IN, Washington County, IN

The radar

The Louisville radar (KLVX), 48 km from the middle of the area, began a volume at 02:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 2.2 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2025-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 390 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2025-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 293 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
390 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
816 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
293 m²/s²
0-3 km storm-relative helicity
322 m²/s²
Significant tornado parameter
0.7
Supercell composite
6.4

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Mar 30, 8:15 PM EDT, 1 hour 55 minutes earlier. Its key messages:

  • * Severe storms expected this evening into tonight, which will be capable of all severe hazards (wind, hail, tornado, locally heavy downpours). Some of these hazards may bring significant damage. * Another strong low pressure system is expected to bring windy conditions to the region Wednesday, and thunderstorms, possibly severe, Wednesday evening into Wednesday night. * Additional showers and storms are expected to continue from Thursday into the weekend. There is increasing concern for a high- impact heavy rainfall and flooding event across the lower Ohio and Tennessee valleys from Wednesday night through next weekend.
Area forecast discussion, Mar 30, 8:15 PM EDT, 1 hour 55 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
815 PM EDT Sun Mar 30 2025

.KEY MESSAGES...

* Severe storms expected this evening into tonight, which will be
  capable of all severe hazards (wind, hail, tornado, locally heavy
  downpours). Some of these hazards may bring significant damage.

* Another strong low pressure system is expected to bring windy
  conditions to the region Wednesday, and thunderstorms, possibly
  severe, Wednesday evening into Wednesday night.

* Additional showers and storms are expected to continue from
  Thursday into the weekend. There is increasing concern for a high-
  impact heavy rainfall and flooding event across the lower Ohio and
  Tennessee valleys from Wednesday night through next weekend.

&&

.MESOSCALE...
Issued at 814 PM EDT Sun Mar 30 2025

Tornado Watch 76 remains in effect for southern Indiana and parts of
north-central Kentucky, with some big hailers and marginal wind
producers already noted in southern Indiana. Tornado threat has so
far been limited by the line orientation nearly parallel to the
effective shear vector.

That being said, the shear and instability continue to support
organized severe storms almost anywhere in the CWA, and the line
crossing the Mississippi into western Kentucky and western Tennessee
has a more favorable orientation relative to the shear vector. This
will eventually support a threat for wind, hail, and tornadoes in
south-central Kentucky, and we'll be talking with SPC and OHX in the
next hour about how to proceed with that.

&&

.SHORT TERM /THROUGH MONDAY/...
Issued at 325 PM EDT Sun Mar 30 2025

Storms fired earlier this afternoon across central Illinois and
southern Missouri in a very moist and moderately unstable atmosphere
ahead of a pair of small 500mb short wave troughs curling around the
main upper trough over the Midwest. The storms over central Illinois
are expected to primarily head northeastward into central and
northern Indiana. Storms over southern Missouri will pose the
greater threat for southern Indiana and central Kentucky as they
push eastward late this afternoon and arrive in the middle Ohio
Valley early this evening, possibly linking up with storms over
central Indiana. The storms are expected to intensify as they
congeal into a line ahead of a 5H speed max and in a corridor of
1.30" precipitable water and 1000-1500 J/kg MLCAPE. As has been
advertised for several days now, all severe modes are in play,
including tornadoes associated with any bowing segments that form
within the line. Damaging winds, again most likely with bowling line
segments, are the primary threat. The storms will be very efficient
rain producers and will certainly cause torrential downpours,
possibly leading to local flash flooding problems. However, overall
the storms are expected to be progressive enough so that widespread
flooding is less likely. The greatest threat of flooding will be in
spots that happen to get hit repeatedly by storms.

Severe storms should push east of central Kentucky shortly after
midnight, with general rain and embedded thunder lingering through
sunrise, particularly over southern and eastern sections of central
Kentucky. Southern Kentucky will likely stand the best chance of
local flooding as a result.

On Monday showers will gradually push off to the east, with most
places dry by afternoon. Clouds, morning rain, and a post-frontal
air mass will lead to cooler temperatures with afternoon readings
mostly in the 50s.

&&

.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
Issued at 325 PM EDT Sun Mar 30 2025

===== Brief Break in Active Weather Monday Night =====

Upper level zonal flow will be taking over Monday night as the upper
trough axis shifts to the east of the Ohio Valley, which will bring
a brief break in active weather for the beginning of the long term
forecast period. At the sfc, high pressure will track across the
Great Lakes, which will influence a CAA regime across our area
overnight and into the morning. A mix of sun and clouds in the
afternoon on Tuesday, along with increasing low-level WAA, will
result in temps reaching the low to mid-60s.

===== Additional Severe Weather Threats =====

Confidence is increasing for additional high-impact weather across
the area for Wednesday and Thursday. By the mid-week, longwave
troughing will expand across the entire western half of the country,
with strong shortwaves or deepening mid-level lows riding in the
general southwest upper flow across the Ohio Valley. The first of
these shortwaves will eject from northeast NM across the central
Plains Tuesday night. Cyclogenesis and mid-level height falls from
the Plains eastward to the Mississippi valley will promote
strengthening southerly flow and WAA Tuesday night into the day on
Wednesday. Wednesday should be a warm day with highs in the low 80s,
and also windy as a 50kt LLJ mixes down. NBM 24-hr probabilities of
max gusts over 40 mph still indicates a 50-60% chance across the
forecast area.

As the primary sfc low spins across the High Plains, a warm front
extending eastward will lift through the region, increasing our
isentropic ascent Tuesday night and Wednesday morning. By the
afternoon, however, a possible dry period may take place as the warm
sector spreads across the area. This will allow for our low 80
degree temps and sfc dewpoints in the 60s to help destabilize our
environment, potentially seeing upwards of 2000 J/kg of SBCAPE.
Convection will be most likely by the late Wednesday afternoon and
especially into the evening and nighttime hours. Discrete convective
modes would be favored initially, with upscale growth into some sort
of QLCS appears possible as convection moves east Wednesday evening
into the night. All severe hazards are on the table Wednesday
afternoon into Wednesday night, and the overall severe potential
should begin to decrease east of the I-65 corridor as we get later
into the nighttime hours.

The cold front will likely get hung up across the region as we get
into Thursday, which sets up a strong baroclinic zone stretching
from Texas, through the mid-Mississippi River Valley, and up into
the Mid-Atlantic region. Guidance continues to place our area on the
warm side of the frontal zone, which will keep repeating rounds of
convection ongoing through the end of the week. SPC has drawn an
area of focus to keep tabs on for Thursday, but by the end of the
week the concern could be shifting to more of a significant hydro
risk.

===== Concerning Rainfall Amounts Over The Next 7 Days =====

The pattern later this week into next weekend is particularly
concerning for heavy rainfall and flash flooding across the lower
Ohio and Tennessee valleys, as strong moisture transport across the
region combined with the baroclinic zone supports a heavy rain axis
across the region.

As stated in the previous discussion, the air mass south of this
boundary will be unusually moist and unstable. ECMWF ensemble mean
precipitable water values Thursday into Friday exceed the maximum of
model climatology, with a narrow swath of PW exceeding 1.75" across
the area. Model soundings show that while the near-sfc layer should
be stable, lingering elevated instability could allow for
convectively-enhanced rainfall Thursday into Friday. On top of all
this, soundings also show deep warm cloud layers (wet-bulb zero
heights 12-13 kft), suggesting more efficient warm rain processes
may be at play.

Multiple ensemble indices highlight the concern for heavy
rainfall/flooding issues across the region. The 29/12Z ECMWF Extreme
Forecast Index is around 0.9 with a shift of tails of 5 (!) on
Thursday. This suggests high confidence in unusually heavy rainfall
amounts with the highest ensemble members showing extremely
anomalous rainfall amounts. On top of this, on Friday, the EFI is
around 0.8 with a shift of tails of 1, indicating medium-high
confidence in anomalously heavy rainfall with that additional signal
of some highly anomalous outliers. Ensemble 25th-75th percentile 7-
day QPF amounts range from 5-9" in a swath from western TN up into
western and central KY, broadly in line with the WPC 7-day QPF
totals. As a result of this multi-day heavy rainfall threat which
could lead to significant flooding impacts, have coordinated with
WPC on the issuance of a Day 4/moderate risk for excessive rainfall
for mainly western kentucky. This is in addition to the moderate
risk already highlighted on Day 5/Thursday).

With all this being said, as the system is still 4-5 days away,
subtle shifts in the swath of heaviest rainfall are likely, and the
greatest threat area may need to be modified. However, make sure to
monitor the latest forecast updates over the next several days given
the potential for a high-impact flooding event across the lower
Ohio/TN valley.

&&

.AVIATION /00Z TAFS THROUGH 06Z TUESDAY/...
Issued at 756 PM EDT Sun Mar 30 2025

IMPACTS: Strong gusty winds and IFR vis in heavy rain associated
with thunderstorms this evening.
CONFIDENCE: High for occurrence, medium for timing.

Convective line currently moving through HNB will make its way
eastward into SDF later this evening and LEX close to midnight.
Expect vis to be reduced to IFR in the heavy rain associated with
the thunderstorms, but cigs may not even drop below VFR. Less
confidence in the evolution of convection by the time it gets into
BWG or RGA.  Light rain and MVFR vis will linger for a few hrs after
the convective line, and it could be close to sunrise before that
improves.

Post-frontal cold advection on Monday will bring low clouds and
breezy NW winds especially in the afternoon. Look for MVFR cigs
below 2000 feet in the morning, with slight improvement later in the
day as mixing deepens.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...None.
IN...None.

&&

MESOSCALE...RAS
SHORT TERM...13
LONG TERM...CJP
AVIATION...RAS
Hazardous weather outlook, Mar 30, 3:32 PM EDT, 6 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
332 PM EDT Sun Mar 30 2025

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-311945-
Orange-Washington IN-Scott IN-Jefferson IN-Dubois-Crawford-Perry-
Harrison IN-Floyd-Clark IN-Hancock-Breckinridge-Meade-Ohio-Grayson-
Hardin-Bullitt-Jefferson-Oldham-Trimble-Henry-Shelby-Franklin-
Scott KY-Harrison KY-Spencer-Anderson-Woodford-Fayette-Bourbon-
Nicholas-Nelson-Washington KY-Mercer-Jessamine-Clark KY-Larue-Marion-
Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-
Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-
Russell-Cumberland-Clinton-
332 PM EDT Sun Mar 30 2025 /232 PM CDT Sun Mar 30 2025/

This Hazardous Weather Outlook is for portions of southern Indiana
and central Kentucky.

.DAY ONE...Tonight.

A line of severe thunderstorms will sweep through central Kentucky
and southern Indiana from west to east this evening and overnight
ahead of a strong cold front. These storms may produce significant
damaging winds in excess of 70 mph, tornadoes, torrential rainfall,
and possibly large hail. Significant tornadoes are possible.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Strong non-thunderstorm winds are expected on Wednesday, with gusts
exceeding 40 mph likely. Another round of severe storms is possible
Wednesday evening into Wednesday night. Damaging winds, large hail,
and tornadoes will again be possible.

Multiple rounds of showers and thunderstorms are expected Wednesday
through early next weekend. There is increasing potential for a
significant flooding event across the region, especially as we go
later into the week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is requested for this evening and overnight,
until the line of storms exits to the east shortly after midnight.

Spotter activation will likely be needed Wednesday afternoon and
night.

GENERAL STORM MOTION OF THE DAY:

Storms this evening will move to the northeast around 45 to 55 mph.

Any users of this storm motion must be aware that thunderstorm activity
can be erratic and constantly evolving.  Please use this with caution
and be prepared for changing conditions.

&&

More information, along with other weather, hydrological and
climate information can be found, at weather.gov/louisville.

13

In the hours before

Local storm report, Mar 30, 9:11 PM EDT, 59 minutes before
Preliminary Local Storm Report
National Weather Service Louisville KY
911 PM EDT Sun Mar 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     Tstm Wnd Dmg     2 SSE Canaan            38.84N 85.28W
03/30/2025                   Jefferson          IN   911 Call Center

            Multiple trees down in Canaan. Halls Ridge
            Rd & Lower Dry Fork Rd. Reported by Canaan
            firefighters.

&&

BTN
Local storm report, Mar 30, 9:26 PM EDT, 44 minutes before
Preliminary Local Storm Report
National Weather Service Louisville KY
926 PM EDT Sun Mar 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 PM     Tstm Wnd Dmg     2 ESE Organ Springs     38.47N 86.13W
03/30/2025                   Washington         IN   Emergency Mngr

            Tree down across the road on Horners Chapel
            Rd at Palmyra Rd in Organ Springs.

&&

BTN
Local storm report, Mar 30, 9:27 PM EDT, 43 minutes before
Preliminary Local Storm Report
National Weather Service Louisville KY
927 PM EDT Sun Mar 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     Tstm Wnd Dmg     3 SW Hawesville         37.88N 86.80W
03/30/2025                   Hancock            KY   911 Call Center

            Tree down in road way on Lambert Schoolhouse
            Rd and Scifres Ridge Rd.

&&

CL
Local storm report, Mar 30, 9:28 PM EDT, 42 minutes before
Preliminary Local Storm Report
National Weather Service Louisville KY
928 PM EDT Sun Mar 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 PM     Tstm Wnd Dmg     1 W Otisco              38.53N 85.68W
03/30/2025                   Clark              IN   Emergency Mngr

            Tree down in the 900 block of Leon Prall
            Road in Otisco, IN.

&&

BTN
Local storm report, Mar 30, 9:36 PM EDT, 34 minutes before
Preliminary Local Storm Report
National Weather Service Louisville KY
936 PM EDT Sun Mar 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     Tstm Wnd Gst     1 WNW Brandenburg       38.00N 86.20W
03/30/2025  E67 MPH          Meade              KY   Mesonet

            KY Mesonet station in Meade County.

&&

CL/SMR
Local storm report, Mar 30, 9:50 PM EDT, 20 minutes before
Preliminary Local Storm Report
National Weather Service Louisville KY
950 PM EDT Sun Mar 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0928 PM     Tstm Wnd Dmg     2 N Ekron               37.96N 86.17W
03/30/2025                   Meade              KY   Emergency Mngr

            Report of camper flipped.

&&

BTN

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 8:35 PM EDTSpecial Weather StatementLMKHancock25 min
Mar 30, 8:47 PM EDTSevere Thunderstorm Warning Considerable damage threatLMKBreckinridge, Hancock, Meade28 min
Mar 30, 8:51 PM EDTSevere Thunderstorm WarningLMKOhio24 min
Mar 30, 8:52 PM EDTAreal Flood AdvisoryLMKMeade3 hr
Mar 30, 9:09 PM EDTSevere Thunderstorm WarningLMKBreckinridge, Grayson, Hancock, Hardin, Meade, Ohio36 min
Mar 30, 9:13 PM EDTTornado WarningLMKBreckinridge32 min
Mar 30, 9:23 PM EDTTornado WarningLMKBullitt, Hardin, Meade37 min
Mar 30, 9:27 PM EDTTornado WarningLMKBreckinridge, Hardin, Meade33 min
Mar 30, 9:30 PM EDTSevere Thunderstorm WarningLMKBullitt, Jefferson30 min
Mar 30, 9:44 PM EDTTornado WarningLMKBullitt, Jefferson31 min
Mar 30, 9:49 PM EDTTornado WarningLMKBullitt, Jefferson26 min
Mar 30, 9:51 PM EDTTornado WarningLMKBullitt, Hardin, Nelson, Spencer24 min
Mar 30, 10:04 PM EDTTornado WarningLMKBullitt, Jefferson, Shelby, Spencer26 min
Mar 30, 10:06 PM EDTSevere Thunderstorm WarningLMKHardin, Larue, Nelson24 min
Mar 30, 10:13 PM EDTAreal Flood AdvisoryLMKBreckinridge, Grayson, Hancock, Meade, Ohio2 hr
Mar 30, 10:14 PM EDTTornado WarningLMKNelson, Washington31 min
Mar 30, 10:17 PM EDTSevere Thunderstorm WarningLMKEdmonson, Grayson, Green, Hart28 min
Mar 30, 10:22 PM EDTSevere Thunderstorm WarningLMKGreen, Hart, Larue, Marion, Nelson, Taylor and 1 more23 min
Mar 30, 10:24 PM EDTSevere Thunderstorm WarningLMKAnderson, Franklin, Henry, Scott, Shelby, Woodford36 min
Mar 30, 10:28 PM EDTSevere Thunderstorm WarningLMKButler, Logan, Simpson, Warren47 min
Mar 30, 10:29 PM EDTSevere Thunderstorm WarningLMKAnderson, Mercer, Shelby, Spencer, Woodford31 min
Mar 30, 10:42 PM EDTSevere Thunderstorm Warning Considerable damage threatLMKAnderson, Boyle, Garrard, Jessamine, Mercer, Washington33 min
Mar 30, 10:45 PM EDTTornado WarningLMKButler, Logan, Simpson, Warren30 min
Mar 30, 10:50 PM EDTSevere Thunderstorm WarningLMKAnderson, Bourbon, Clark, Fayette, Harrison, Jessamine and 5 more40 min
Mar 30, 11:05 PM EDTSevere Thunderstorm WarningLMKBoyle, Garrard, Jessamine, Lincoln, Madison, Mercer and 1 more25 min
Mar 30, 11:06 PM EDTSevere Thunderstorm WarningLMKAllen, Barren, Butler, Edmonson, Grayson, Hart and 3 more39 min
Mar 30, 11:27 PM EDTSevere Thunderstorm WarningLMKBourbon, Boyle, Clark, Fayette, Garrard, Harrison and 4 more33 min
Mar 30, 11:30 PM EDTSpecial Weather StatementLMKCasey, Lincoln30 min
Mar 30, 11:38 PM EDTSevere Thunderstorm WarningLMKAdair, Barren, Green, Hart, Metcalfe, Taylor37 min
Mar 30, 11:50 PM EDTSevere Thunderstorm WarningLMKAllen, Barren, Cumberland, Monroe, Simpson, Warren40 min
Mar 30, 11:59 PM EDTSevere Thunderstorm WarningLMKClark, Garrard, Madison16 min
Mar 31, 12:29 AM EDTSevere Thunderstorm WarningLMKClinton, Cumberland, Metcalfe, Monroe31 min
Mar 31, 12:53 AM EDTSpecial Weather StatementLMKClinton37 min
Mar 31, 3:05 PM EDTFlood WatchLMKAdair, Allen, Anderson, Barren, Bourbon, Boyle and 43 more6 days
Mar 30, 8:03 PM EDTSevere Thunderstorm WarningLMKCrawford, Floyd, Harrison27 min
Mar 30, 8:08 PM EDTSpecial Weather StatementLMKClark37 min
Mar 30, 8:27 PM EDTSevere Thunderstorm WarningLMKDubois, Perry18 min

Nearby

Flash Flood Warnings in Indiana, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.